MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302805
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The end user provided a photograph of the device with notations of where the reported leaking was occuring at the junction of the extension leg and luer hub.The photograph did not show objective evidence of a leak.Based on the photograph, and no product returned for evaluation, the reported complaint description could not be confirmed.No identifying lot numbers were provided, so no device history review could be performed.A root cause for the reported events could not be determined.Labeling review: direction for use {dfu} for bioflo duramax chronic hemodialysis catheter note: the dfu contains a statement.Warning contents: supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Precautions: examine catheter lumen and extensions before and after each treatment for damage.To prevent accidents, assure the security of all caps and bloodline connections prior to and between treatments.Use only luer lock (threaded) connectors with this catheter.Excessive force should not be used to flush obstructed lumen.Do not use a smaller syringe than 10 ml.Maintain as wide and gentle a curve as possible to minimize potential for catheter kinking.For hemodialysis treatment, the national kidney foundation* (disease outcomes quality initiative 2000, guideline 23) guideline indicates a blood flow rate of 300 ml/min to maintain a sufficient extracorporeal blood flow.Strict aseptic technique must be used during insertion, maintenance, and catheter removal procedures.Note: each lumen should be completely filled with heparin to ensure effectiveness.Precaution: extension clamps should only be open for aspiration, flushing, and dialysis treatment.Attach a syringe containing heparin solution to the female luer of each extension.Open extension clamps.Aspirate to insure that no air will be forced into the patient.Inject heparin into each lumen using quick bolus technique.Note: each lumen should be completely filled with heparin to ensure effectiveness.Close extension clamps.Precaution: extension clamps should only be open for aspiration, flushing, and dialysis treatment.Insufficient flows: the following may cause insufficient blood flows: occluded arterial hole due to clotting or fibrin sheath.Solutions include: chemical intervention utilizing a thrombolytic agent.Management of one-way obstruction: one-way obstructions exist when a lumen can be flushed easily but blood cannot be aspirated.This is usually caused by tip malposition.One of the following adjustments may resolve the obstruction: reposition catheter.Reposition patient.Have patient cough.Provided there is no resistance, flush the catheter vigorously with sterile normal saline to try to move the tip away from the vessel wall.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
A distributor representative reported to an angiodynamics representative an ongoing issue an end user has been experiencing with bioflo dialysis catheters.Per the distributor: yesterday i was visiting a customer who has problems with the bioflo duramax catheter.They have had several incidents with leaking catheters.The leak was often not visible - some were hairline cracks other holes could be seen, always next to the luer.The leaks were discovered because blood leaked and other times the dialysis machine alarmed because air was aspirated into the extension leg tubing.In several catheters the leak has been repaired (instead of changed).However, the defective catheters have not been saved, so i cannot send them to you.We have no lot/batch numbers available.There has been no reports of patient harm or injuries due these reported malfunctions.It is reasonable to conclude the devices were removed and replaced in order to continue treatment.

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key10690643
Report Number1317056-2020-00165
Device Sequence Number3482514
Product Code MSD
UDI-Device IdentifierH965103028051
UDI-PublicH965103028051
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10302805
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1